Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 98, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 10, 2008, 8:30 PM CDT for Bastrop County, Lee County, Texas. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2008, 8:30 PM CDT (01:30 UTC)
- Expired
- May 10, 2008, 8:38 PM CDT
- In force
- 8 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bastrop County, TX, Lee County, TX
The radar
The Ft Hood radar (KGRK), 53 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2932 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 110130
SVREWX
TXC021-287-110200-
/O.NEW.KEWX.SV.W.0098.080511T0130Z-080511T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
830 PM CDT SAT MAY 10 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BASTROP COUNTY...
WEST CENTRAL LEE COUNTY...
* UNTIL 900 PM CDT.
* AT 830 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAMP
SWIFT...OR 6 MILES NORTHWEST OF BASTROP...AND MOVING EAST AT 35
MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE CIRCLE D-KC ESTATES AND
PAIGE.
LAT...LON 3035 9709 3006 9714 3011 9749 3026 9747
3026 9746 3028 9746 3029 9744
TIME...MOT...LOC 0130Z 273DEG 30KT 3019 9736
$$1 follow-up statement
000
WWUS54 KEWX 110138
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
837 PM CDT SAT MAY 10 2008
TXC021-287-110147-
/O.CAN.KEWX.SV.W.0098.000000T0000Z-080511T0200Z/
LEE TX-BASTROP TX-
837 PM CDT SAT MAY 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BASTROP AND WEST
CENTRAL LEE COUNTIES IS CANCELLED...
THE STORM IS NO LONGER SEVERE.
LAT...LON 3035 9709 3006 9714 3011 9749 3026 9747
3026 9746 3028 9746 3029 9744
TIME...MOT...LOC 0137Z 273DEG 30KT 3018 9729
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:47 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 10, 6:47 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 647 PM CDT SAT MAY 10 2008 .AVIATION... VFR CONDITIONS WILL GENERALLY PREVAIL THROUGH THE NEXT 24 HOURS. ISOLATED TSRA IS EXPECTED NEAR KAUS UNTIL ABOUT 03Z AS THE DRYLINE PUSHES THROUGH THE AREA. SOME PATCHY HAZE DEVELOPMENT IS EXPECTED OVERNIGHT AHEAD OF THE COLD FRONT. WINDS WILL TURN TO THE WEST BY 04-05Z AND GRADUALLY VEER TO THE NORTH OVERNIGHT. NORTHERLY WINDS OF 15 TO 20 KTS ARE EXPECTED AT ALL TAF SITES BY 08-10Z. && .PREV DISCUSSION... /ISSUED 329 PM CDT SAT MAY 10 2008/ DISCUSSION... DRY LINE HAS PUSHED THRU THE WESTERN HILL COUNTRY THIS AFTERNOON AND TEMPERATURES HAVE SOARED INTO THE 90S TO NEAR 102 BEHIND THE DRIER WESTERLY WIND SHIFT. EXPECTING ISOLATED TO WIDELY SCATTERED STRONG CONVECTION TO DEVELOP AS THE DRY LINE MOVES EASTWARD THIS EVENING AHEAD OF THE COLD FRONT CURRENTLY APPROACHING THE RED RIVER. COLD FRONT TO ARRIVE IN THE NRN HILL COUNTRY AROUND MIDNIGHT AND PUSH THRU THE CWA IN THE EARLY MORNING HOURS WITH DRY BREEZY NORTH WINDS PREVAILING INTO EARLY SUNDAY AFTERNOON AND THEN SUBSIDE. MUCH COOLER TEMPERATURES SUNDAY/SUNDAY NIGHT WITH HIGHS SUNDAY 10 TO 15 DEGREES BELOW TODAY. A QUICK RETURN TO SLY WINDS ON MONDAY AFTERNOON AS AN UPPER LOW DROPS INTO THE DESERT SOUTHWEST. THERE WILL BE INCREASING RAIN CHANCES MONDAY NIGHT INTO WEDNESDAY NIGHT AS MOISTURE RETURNS MONDAY NIGHT/TUESDAY AHEAD OF THE APPROACHING LOW. AS THE LOW SLOWLY APPROACHES FROM WEST TX TUESDAY NIGHT AND WEDNESDAY WILL SEE BEST RAIN CHANCES ACROSS THE NRN CWA AS THE LOW LIFTS NE FROM WEST TX INTO N TX. BRIEFLY DECREASING RAIN CHANCES THURSDAY AS WE WILL BE BETWEEN SYSTEMS. HOWEVER A FAST MOVING SHORT WAVE TROF WILL DROP SWD THU NIGHT AND FRIDAY MORNING BRINGING A CHANCE OF STORMS TO THE AREA...BUT SETTING UP FOR A PLEASANT DRY WEEKEND AS A DRY NWLY FLOW DEVELOPS ALOFT. FOR NOW IT APPEARS ANY NWLY FLOW EVENTS WOULD AFFECT THE AREA MONDAY OR TUESDAY OF NEXT WEEK. FIRE WEATHER... WILL APPROACH CRITICAL HUMIDITIES/WINDS MOST OF THE AREA BEHIND THE FRONT SUNDAY MORNING INTO EARLY SUNDAY AFTERNOON. COLD AIR ADVECTION MAY HELP OFFSET THE DRYING AS NLY WINDS INCREASE INTO THE 15 TO 25 MPH RANGE. WILL NEED TO WATCH FOR ADDITIONAL HEATING WHICH COULD SEND HUMIDITIES LOWER THAN CURRENTLY EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 84 58 86 72 / 20 0 0 0 10 AUSTIN BERGSTROM INTL AIRPORT 63 83 52 88 72 / 20 0 0 0 10 DEL RIO INTL AIRPORT 63 86 64 90 76 / 10 0 0 - 10 SAN ANTONIO INTL AIRPORT 63 84 59 87 73 / 10 0 0 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 02/25
Hazardous weather outlook, May 10, 4:00 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 PM CDT SAT MAY 10 2008 TXZ171>173-183>194-202>209-217>225-228-111200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 400 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF A MOUNTAIN HOME TO HONDO TO CAMPBELLTON LINE LATE THIS AFTERNOON THROUGH MIDNIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A DRY COLD FRONT EARLY SUNDAY COULD RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS MONDAY MORNING THROUGH MIDDAY SUNDAY WITH GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITIES. WINDS ARE EXPECTED TO SUBSIDE DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, May 10, 7:41 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
741 PM CDT SAT MAY 10 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 4 ENE AUSTIN 30.33N 97.69W
05/10/2008 M0.70 INCH TRAVIS TX EMERGENCY MNGR
DIME SIZE HAIL NEA OLD ROBET MUELLER AIRPORT SITE.
&&
EVENT NUMBER 00093
MABLocal storm report, May 10, 7:42 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
742 PM CDT SAT MAY 10 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 2 ENE AUSTIN 30.31N 97.72W
05/10/2008 E1.75 INCH TRAVIS TX PUBLIC
AVE H AT 51ST ST
&&
EVENT NUMBER 00094
JPBLocal storm report, May 10, 7:53 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CDT SAT MAY 10 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 2 E AUSTIN 30.31N 97.72W
05/10/2008 E1.00 INCH TRAVIS TX PUBLIC
47TH AND RED RIVER
&&
EVENT NUMBER 00095
JPBLocal storm report, May 10, 7:56 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
756 PM CDT SAT MAY 10 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 2 SE AUSTIN 30.29N 97.73W
05/10/2008 E1.25 INCH TRAVIS TX TRAINED SPOTTER
32ND AND RED RIVER
&&
EVENT NUMBER 00096
JPBLocal storm report, May 10, 8:08 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
808 PM CDT SAT MAY 10 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 6 S BEE CAVE 30.22N 97.97W
05/10/2008 E0.25 INCH TRAVIS TX COCORAHS
LARGEST HAIL ESTIMATED AT 0.375 INCH.
&&
EVENT NUMBER 00097
MABLocal storm report, May 10, 8:18 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
818 PM CDT SAT MAY 10 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 3 WNW SUNSET VALLEY 30.24N 97.86W
05/10/2008 E1.00 INCH TRAVIS TX AMATEUR RADIO
OAK HILL
0715 PM HAIL 2 WSW AUSTIN 30.30N 97.78W
05/10/2008 E1.75 INCH TRAVIS TX BROADCAST MEDIA
3400 CHERRY LN
0715 PM HAIL 6 S BEE CAVE 30.22N 97.97W
05/10/2008 E0.25 INCH TRAVIS TX COCORAHS
LARGEST HAIL ESTIMATED AT 0.375 INCH.
0720 PM HAIL 2 SE AUSTIN 30.29N 97.73W
05/10/2008 E1.25 INCH TRAVIS TX TRAINED SPOTTER
32ND AND RED RIVER
0722 PM HAIL 1 SSE AUSTIN 30.29N 97.74W
05/10/2008 E1.50 INCH TRAVIS TX PUBLIC
0724 PM HAIL 2 NNE SUNSET VALLEY 30.25N 97.80W
05/10/2008 E0.70 INCH TRAVIS TX AMATEUR RADIO
MARBLE SIZE HAIL REPORTED
0725 PM HAIL 2 E AUSTIN 30.31N 97.72W
05/10/2008 E1.00 INCH TRAVIS TX PUBLIC
47TH AND RED RIVER
0727 PM HAIL 1 NW AUSTIN 30.31N 97.76W
05/10/2008 E1.75 INCH TRAVIS TX LAW ENFORCEMENT
CAMP MABRY
0727 PM HAIL 2 NNW AUSTIN 30.33N 97.76W
05/10/2008 M2.00 INCH TRAVIS TX COCORAHS
AVERAGE HAIL SIZE 1 INCH
0727 PM HAIL 5 E AUSTIN 30.31N 97.67W
05/10/2008 M1.00 INCH TRAVIS TX COCORAHS
AVERAGE SIZE ONE HALF INCH
0728 PM HAIL 4 ENE AUSTIN 30.33N 97.69W
05/10/2008 M0.70 INCH TRAVIS TX EMERGENCY MNGR
DIME SIZE HAIL NEA OLD ROBET MUELLER AIRPORT SITE.
0738 PM HAIL 2 ENE AUSTIN 30.32N 97.72W
05/10/2008 E1.75 INCH TRAVIS TX BROADCAST MEDIA
54TH AND DUVAL
0740 PM HAIL 1 ENE AUSTIN 30.31N 97.73W
05/10/2008 E2.50 INCH TRAVIS TX BROADCAST MEDIA
45TH AND GUADALUPE
0741 PM HAIL 2 ENE AUSTIN 30.31N 97.72W
05/10/2008 E1.75 INCH TRAVIS TX PUBLIC
AVE H AT 51ST ST
0745 PM HAIL 2 NNW BERGSTROM 30.22N 97.68W
05/10/2008 E1.75 INCH TRAVIS TX BROADCAST MEDIA
HWY 183 AT HWY 290
&&
EVENT NUMBER 00087 00101 00097 00096 00089 00088 00095 00090 00091
00092 00093 00098 00099 00094 00100
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:00 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 45 min |
| May 10, 7:12 PM CDT | Areal Flood Advisory | EWX | Travis | 2 hr |
| May 10, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.